MAUDE Adverse Event Report: BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT
Catalog Number 400866
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 400866 batch #0001566190.Customer reports that the needle failed, resulting in an incomplete procedure.The customer states, ¿the bupivacaine has caused a series of incomplete spinals¿ that block is pretty definitive as csf flows back in the needle, so unlikely to be user error.¿ customer response received on (b)(6)2025 i don¿t think the needle was the issue here.It was likely the bupivacaine that was resulting in a series of incomplete blocks.Adding dr.Hand for additional details.Customer response received on 13feb25 1.When reported "the bupivacaine has caused a series of incomplete spinals" - does that mean the anaesthesia is not numbing the patient? or is there an issue with the needle administering? the patients are not becoming ¿numb¿ as would be expected with a spinal dose of bupivacaine.One patient had little to no numbness despite appropriate flow of csf out of the needle.2.Are they completing the procedure using a new vial of medication or reverting to general anaesthesia? in both cases, the patients had to have general anesthesia, a far inferior anesthetic for a c-section.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation/correction: correction: section h: type of reportable event changed to serious injury as event is both a malfunction and serious injury.Device evaluation no photos or physical samples that display the reported condition were available for investigation.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001566190 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.We reviewed our sterilization records; no issues were identified during the sterilization process.The certification of analysis, provided to bd by the supplier has been reviewed for the reported lot, all testing done by the supplier verifies the product passed required inspections and is authorized for use.Based on the available information we are not able to identify a root cause related to our process that could impact the efficacy of the medication provided within our kits.The medication within the kit is provided by a supplier.We have notified the supplier of this incident.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21410423
Report Number1625685-2025-00021
Device Sequence Number13089238
Product Code CAZ
UDI-Device Identifier50382904008661
UDI-Public(01)50382904008661(11)240429(17)260131(10)0001566190
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number400866
Device Lot Number0001566190
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown